MAUDE Adverse Event Report: ANGELINI THERMACARE MENSTRUAL 8HR; HOT OR COLD DISPOSABLE PACK

ANGELINI THERMACARE MENSTRUAL 8HR; HOT OR COLD DISPOSABLE PACK
Model Number ThermaCare HeatWraps - Menstrual
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Itching Sensation (1943); Peeling (1999); Partial thickness (Second Degree) Burn (2694)
Date of Event 10/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The root cause cannot be identified.The site investigated this complaint by reviewing the device history records and manufacturing controls.The review of the device history records, batch thermal records, and production controls met the product release criteria.Consumer reports she "noted blisters on her skin where the wrap was touching." the cause of the consumer stating she "noted blisters on her skin where the wrap was touching" is inconclusive since review of records does not provide evidence to support defective product.The product effect may vary with each individual.Care should be taken when using the device, following all safety and use information as provided with the wrap to avoid the risks of blisters or other skin irritations.
 
Event or Problem Description
On (b)(6) 2022, a spontaneous report from the united states was received via telephone regarding a 26-year-old female who used a thermacare menstrual 8hr heat wrap.The consumer was health and did not smoke.The consumer was allergic to sulfonamides.Concomitant products included a multivitamin.On (b)(6) 2022, the consumer used a thermacare menstrual 8hr heat wrap applied against her underwear and then attached it to wear around her abdomen.On (b)(6) 2022, after four to five hours of wearing the heat wrap and when she came back from work, she experienced itching on her skin underneath the patch.While she itched, she realized that her skin was coming up.She removed the wrap and examined her skin.She noted blisters on her skin where the wrap was touching.The skin looked burned to her.She noted she had second degree burns on her pubic area.She had been keeping the area clean but had not sought medical care or performed any other therapies.She noted she did not have any broken skin prior to wearing the heat wrap and did not use any creams or ointments prior to suing the heat wrap.When she felt itching, she went to scratch the skin and it started peeling off.As of (b)(6) 2022, the blisters had popped, and her symptoms persisted.

Brand Name
THERMACARE MENSTRUAL 8HR
Common Device Name
HOT OR COLD DISPOSABLE PACK
Manufacturer (Section D)
ANGELINI
1231 wyandotte dr
albany GA 31705
Manufacturer (Section G)
BRIDGES CONSUMER HEALTHCARE
811 broad street, suite 600
chattanooga TN 37402
Manufacturer Contact
scott hughes
811 broad street, suite 600
chattanooga, TN 37402
4234142221
MDR Report Key15601057
Report Number3007593958-2022-00067
Device Sequence Number2263729
Product Code IMD
UDI-Device Identifier00305733020029
UDI-Public00305733020029
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date04/30/2025
Device Model NumberThermaCare HeatWraps - Menstrual
Device Lot NumberGA0426 N
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/03/2022
Initial Report FDA Received Date10/13/2022
Date Device Manufactured05/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MULTIVITAMIN.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age26 YR
Patient SexFemale